MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI EVOLVE; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI EVOLVE; INSTRUMENT, BIOPSY
Catalog Number EJM3513
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the bone marrow biopsy procedure during use of the jamshidi needle, some thin layer peeled away from the needle after the needle was removed from the patient.It was further reported that two core samples were obtained with the same needle, but one core sample was fragmented.Despite these issues the core samples were collected, and the patient was discharged from the hospital.There was no patient impact.
 
Additional Manufacturer Narrative
H11: h3 (device eval by manufacturer) a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.A photo was provided for evaluation.The photo review is underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: the lot number for the device was provided.A review of the internal manufacturing device record and raw material history files for the reported lot number was performed and no recorded quality problems or rejections related to this incident were found.It was confirmed that procedural and functional requirements needed for its release were met.One sample and one photo was provided for analysis regarding debris.During sample and photo evaluation, the results of the investigation confirmed the presence of a fibrous debris.The source of the debris was unable to be confirmed.A definite root cause could not be determined.The material did not appear to be associated with materials provided within this finished product.D9 (device available for eval? and returned to manufacturer on), g3 (date received by manufacturer), g6 type or report - follow up# 1), h2 (correction, additional information, and device evaluation), h3 (device eval by manufacturer?), annex b (type of investigation), annex c (investigation findings), annex d (investigation conclusions), initial mdr mfr report # 1625685-2025-00068, site legal name (fda) reported, carefusion 2200, inc.- mannford, ok / 74044; site registration number (fda) (b)(4).Correct site legal name (fda) is, vernon hills; site registration number (fda) (b)(4).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during the bone marrow biopsy procedure during use of the jamshidi needle, some thin layer peeled away from the needle after the needle was removed from the patient.It was further reported that two core samples were obtained with the same needle, but one core sample was fragmented.Despite these issues the core samples were collected, and the patient was discharged from the hospital.There was no patient impact, and the patient was successfully treated.

Brand Name
JAMSHIDI EVOLVE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
brett curtice_
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key22493968
Report Number1625685-2025-00068
Device Sequence Number8094190
Product Code KNW
UDI-Device Identifier10885403464126
UDI-Public(01)10885403464126(11)230103(17)271231(10)0001501295
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEJM3513
Device Lot Number0001501295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown